Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 319, NWS Midland/Odessa, TX

June 17, 2019Brewster County, Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2019, 4:27 PM CDT for Brewster County, Presidio County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2019, 4:27 PM CDT (21:27 UTC)
Expired
Jun 17, 2019, 5:30 PM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Brewster County, TX, Presidio County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:05 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 17, 3:05 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
305 PM CDT Mon Jun 17 2019

.UPDATE...

See public discussion below.

&&

.DISCUSSION...

Public products have been updated for Severe Thunderstorm Watch
box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico
and west Texas along and west of a Lamesa, Midland, Sheffield
line.

Prouducts to be sent shortly.

&&

.PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/

DISCUSSION...
Despite a weak upper level ridge over the region strong to severe
thunderstorms are expected tonight through Tuesday night across
west Texas and portions of southeast New Mexico as a couple of
upper level disturbances move through the ridge and interact with
a moist and very unstable airmass. By Tuesday the dryline should
mix far enough east of southeast New Mexico to keep the precipitation
east of that area.

By Wednesday and Thursday zonal flow aloft will push the dryline
into west Central Texas and push the threat of thunderstorms
east of the forecast area. Low level thermal ridging and downslope
flow will allow high temperatures to climb to much above normal
values. Localized Heat Advisory criteria may be met near and
along the Rio Grande River(near Boquillas Canyon) Wednesday and
Thursday afternoon. Later shifts will need to monitor.

By Friday through next weekend southwesterly flow aloft will
develop once again ahead of a slow moving Pacific upper level
storm system. Default NBM guidance pops seem too low in this
regime and prefer the higher superblend pops for thunderstorms
in the eastern Permian Basin. Temperatures will remain above
normal through the extended forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  94  71 101 /  30  20  30   0
Carlsbad                       67  99  68 101 /  20  10   0   0
Dryden                         72  96  73 104 /  20  20  30  10
Fort Stockton                  70  96  72 102 /  30  30  20  10
Guadalupe Pass                 66  91  68  94 /  20  10   0   0
Hobbs                          64  95  66  98 /  30  10   0   0
Marfa                          58  91  62  94 /  20  30  10  10
Midland Intl Airport           69  95  72 102 /  20  20  20   0
Odessa                         69  96  71 102 /  20  20  20   0
Wink                           68  99  69 104 /  20  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

12/72
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Mon Jun 17 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-181915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected across the area
this afternoon and tonight. There is a marginal to slight risk of
severe storms, capable of producing large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of strong to severe thunderstorms again Tuesday
over the Permian Basin to the lower Trans Pecos and Big Bend. Large
hail and damaging winds will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 17, 2:49 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
249 PM CDT Mon Jun 17 2019

TXZ276>278-172030-
Marfa Plateau TX-Davis Mountains TX-Davis Mountains Foothills TX-
249 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...SOUTH
CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 330 PM
CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marfa, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Alpine, Marfa, Fort Davis, Camp Mitre Peak, Alpine-Casparis Municipal
Airport, Davis Mountains State Park, Marfa Municipal Airport, Indian
Lodge and Fort Davis National Historical Site.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3021 10417 3036 10429 3065 10396 3039 10362
TIME...MOT...LOC 1949Z 231DEG 17KT 3035 10415

80
Local storm report, Jun 17, 3:14 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
314 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             FORT DAVIS              30.59N 103.90W
06/17/2019  E2.00 INCH       JEFF DAVIS         TX   PUBLIC

&&

MSCHULDT
Special weather statement, Jun 17, 3:21 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
321 PM CDT Mon Jun 17 2019

TXZ277-278-172100-
Davis Mountains TX-Davis Mountains Foothills TX-
321 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 13 miles northwest of Fort Davis, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
McDonald Observatory, Buffalo Trail Scout Camp, Black Mountain and
Star Mountain.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3056 10408 3070 10422 3098 10394 3078 10373
TIME...MOT...LOC 2021Z 227DEG 16KT 3068 10409

72
Special weather statement, Jun 17, 4:04 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Mon Jun 17 2019

TXZ277-172145-
Davis Mountains TX-
404 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND
NORTH CENTRAL PRESIDIO COUNTIES UNTIL 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bloys Camp, or 20 miles west of Fort Davis, moving northeast at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bloys Camp, McDonald Observatory and Davis Mountains State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3038 10420 3062 10433 3081 10406 3054 10392
      3045 10408
TIME...MOT...LOC 2104Z 243DEG 12KT 3058 10424

24
Local storm report, Jun 17, 4:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
412 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             FORT DAVIS              30.59N 103.90W
06/17/2019  E1.75 INCH       JEFF DAVIS         TX   PUBLIC

            HAIL SHATTERED A VEHICLE WINDOW.

&&

MSCHULDT
Local storm report, Jun 17, 4:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
418 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             FORT DAVIS              30.59N 103.90W
06/17/2019  E2.00 INCH       JEFF DAVIS         TX   PUBLIC

            WINDOWS, SKYLIGHTS, AND WINDOW PANES WERE BROKEN BY THE
            HAIL.

&&

MSCHULDT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:30 PM CDTSpecial Weather StatementMAFReagan15 min
Jun 16, 9:19 PM CDTSpecial Weather StatementMAFReagan41 min
Jun 16, 9:31 PM CDTSevere Thunderstorm WarningMAFReagan32 min
Jun 17, 1:18 PM CDTSpecial Weather StatementMAFJeff Davis42 min
Jun 17, 2:18 PM CDTSpecial Weather StatementMAFJeff Davis42 min
Jun 17, 2:49 PM CDTSpecial Weather StatementMAFJeff Davis41 min
Jun 17, 2:56 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis64 min
Jun 17, 3:21 PM CDTSpecial Weather StatementMAFJeff Davis39 min
Jun 17, 3:35 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio55 min
Jun 17, 3:42 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio63 min
Jun 17, 3:57 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jun 17, 4:04 PM CDTSpecial Weather StatementMAFJeff Davis41 min
Jun 17, 4:30 PM CDTSpecial Weather StatementMAF45 min
Jun 17, 4:49 PM CDTSpecial Weather StatementMAFJeff Davis41 min
Jun 17, 5:25 PM CDTSpecial Weather StatementMAFJeff Davis50 min
Jun 17, 5:28 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
Jun 17, 5:29 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio61 min
Jun 17, 5:36 PM CDTSpecial Weather StatementMAFJeff Davis39 min
Jun 17, 5:58 PM CDTSpecial Weather StatementMAFCulberson47 min
Jun 17, 5:59 PM CDTSpecial Weather StatementMAFAndrews46 min
Jun 17, 5:59 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio61 min
Jun 17, 6:04 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Reeves56 min
Jun 17, 6:07 PM CDTSpecial Weather StatementMAFPresidio38 min
Jun 17, 6:14 PM CDTSpecial Weather StatementMAFEctor46 min
Jun 17, 6:38 PM CDTSpecial Weather StatementMAFAndrews, Martin52 min
Jun 17, 6:44 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin49 min
Jun 17, 6:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines55 min
Jun 17, 6:51 PM CDTAreal Flood AdvisoryMAFAndrews, Ector3 hr
Jun 17, 6:58 PM CDTSpecial Weather StatementMAFBrewster47 min
Jun 17, 6:56 PM CDTSpecial Weather StatementMAFEddy49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.